Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking zoloft. Experiencing fuzzy-headedness, nausea after increasing the dose of zoloft. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
Hello, I have recently started Zoloft 25gm for approx 14 days before increasing to the 50gm. (I was feeling quite well on the 25gm) I am day 8 of the 50gm, and was wanting to know if it's still normal to have the side affects like light fuzzy head, nausa etc? It does pass during day and I am sure some of the head fuzz would be from lack of sleep as I have a 5 week year old, but generally I am not feeling the full affect as yet I don't think of the 50gm as yet. Would you think this fuzzy head/light head will pass with more time?
Posted Fri, 19 Apr 2013 in Medicines and Side Effects
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is quite common to experience side effects of medication like Zoloft during the initial period of starting the medication or when increasing the dose. Symptoms such as fuzzy-headedness, nausea, etc. are well known symptoms of side effects of SSRI anti-depressants such as Zoloft.

You have mentioned that your symptoms have been prominent only after increasing the dose of Zoloft to 50mg, that is since the last 8 days. Usually, these symptoms should gradually subside in about 2 - 3 weeks time, and so, I think your problems will most likely pass with some more time.

I understand that it can be difficult to cope up with the demands of taking care of a 5-month old baby. But I would suggest that you ensure that you get atleast 6 hours of uninterrupted sleep and try to remain as stress free as possible. Drink plenty of fluids, fresh fruit juices and have timely and balanced meals. It would also be a good idea to set aside about half-an-hour a day for yourself when you can completely unwind and practice relaxation techniques like deep breathing, progressive muscle relaxation, yoga, etc.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor